Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

A reliable method for solving nonlinear systems of equations of few variables

Eine zuverlässige Methode zur Lösung nichtlinearer Gleichungssysteme mit wenigen Unbekannten

Abstract

The paper gives a new method for finding solutions of a nonlinear system of equations in a compactm-dimensional interval (rectangle). This method can be considered as a generalization of the so-called exclusion methods and also as a simplification of a method (given by the author) for finding the global minimum in a compactm-dimensional interval.

Zusammenfassung

Die Arbeit stellt eine neue Methode zur Bestimmung der Lösungen eines nichtlinearen Gleichungssystems in einem kompaktenm-dimensionalen Intervall (Rechteck) dar. Die Methode kann als Verallgemeinerung der sogenannten Ausschließungsmethoden betrachtet werden und auch als Vereinfachung einer (vom Autor angegebenen) Methode zur Bestimmung des globalen Minimums angesehen werden.

This is a preview of subscription content, log in to check access.

References

  1. [1]

    Henrici, P.: Applied and computational complex analysis. New York: John Wiley & Sons 1974.

  2. [2]

    Kálovics, F.: Solving nonlinear systems of equations by tangential paraboloid method (in Hungarian). NME Közleményei IV.23, 19–33 (1977).

  3. [3]

    Kálovics, F.: Determination of global minimum by exclusion method (in Hungarian). Alkalmazott Matematikai Lapok5, 269–276 (1979).

  4. [4]

    Kálovics, F., Erdélyi, Z.: On numerical applications of excluding theorems. Annales Univ. Sci. Budapest. Sect. Comput.4, 11–20 (1983).

  5. [5]

    Kálovics, F.: An interval method for nonlinear systems of equations. Zastosowania Matematyki20, 299–305 (1990).

  6. [6]

    Ying, X., Katz, I.N.: A simple reliable solver for all the roots of a nonlinear function in a given domain. Computing41, 317–333 (1989).

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Kálovics, F. A reliable method for solving nonlinear systems of equations of few variables. Computing 48, 291–302 (1992). https://doi.org/10.1007/BF02238639

Download citation

AMS Subject Classification

  • 65H10

Key words

  • Indicator function
  • cover system
  • minimum vector
  • bound of derivatives